Hail, Fisher
- When
- May 3, 9:45 PM CST
- Where
- Fisher County, Hobbs
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.783, -100.600
8 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 3, 8:17 PM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 917 PM CDT WED MAY 3 2006 .UPDATE... STORM COMPLEX OVER KENT COUNTY CONTINUES TO BUILD SOUTHWARD. LLJ WILL INTENSIFY OVER THE NEXT FEW HOURS WITH CONTINUED DEVELOPMENT AND REDEVELOPMENT ANTICIPATED ON THE NOSE OF THE LLJ OVER WESTERN PORTIONS OF THE BIG COUNTRY. HAVE TWEAKED THE ZONES INCREASING POPS IN THESE REGIONS. && .PREV DISCUSSION... (ISSUED 606 PM CDT WED MAY 3 2006) AVIATION... VFR CONDITIONS WILL CONTINUE AT BOTH TERMINALS THROUGH THE NEXT 24 HOURS. THERE MAY BE THUNDERSTORMS IN THE VICINITY OF KABI LATER THIS EVENING IF THUNDERSTORMS DEVELOP IN THE PERMIAN BASIN AND MIGRATE NORTHEAST INTO THE BIG COUNTRY AREA. && .SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM WEDNESDAY FOR THE FOLLOWING ZONES: FISHER...HASKELL...JONES...AND THROCKMORTON. && 99/15
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 323 PM CDT WED MAY 3 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 323 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS LATE THIS AFTERNOON AND TONIGHT....ESPECIALLY NORTH OF INTERSTATE 20. A FEW STORMS MAY BECOME SEVERE...WITH THE THREATS BEING LARGE HAIL AND DAMAGING WINDS. A COLD FRONT WAS LOCATED ALONG A CHILDRESS TO LUBBOCK LINE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT AND MOVE SOUTHEAST INTO THE BIG COUNTRY THIS EVENING. ISOLATED STORMS WILL OCCUR ACROSS THE REMAINDER OF WEST CENTRAL TEXAS...WITH INITIAL STORM DEVELOPMENT POSSIBLE ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY. ALSO...ANY STORMS WILL PRODUCE DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE INTO FRIDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS...MAINLY NORTH OF A LINE FROM BRADY TO SAN ANGELO TO STERLING CITY THURSDAY AFTERNOON AND NIGHT...AS A COLD FRONT MOVES SLOWLY SOUTH. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS WEST CENTRAL TEXAS FRIDAY NIGHT...AS MOIST UNSTABLE AIR OVERRIDES THE COLD FRONT. LARGE HAIL AND DAMAGING WINDS ARE THE GREATEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE BIG COUNTRY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
710 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HAIL 5 NW BROWNWOOD 31.76N 99.04W
05/02/2006 E1.00 INCH BROWN TX PUBLIC
0958 PM TSTM WND GST 5 NW BROWNWOOD 31.76N 99.05W
05/02/2006 E60.00 MPH BROWN TX PUBLIC
&&
JBRAZZELPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
754 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 10 W MENARD 30.90N 99.95W
05/02/2006 E60.00 MPH MENARD TX AMATEUR RADIO
LARGE TREE LIMB DOWN
&&
JBRAZZELSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 846 PM CDT WED MAY 3 2006 TXZ049-040245- FISHER TX- 846 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT FOR FISHER COUNTY... AT 843 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR IN KENT COUNTY 27 MILES NORTHWEST OF ROTAN...OR ABOUT 15 MILES SOUTHWEST OF JAYTON...MOVING EAST SOUTHEAST AT 25 MPH. IF THIS THUNDERSTORM CONTINUES ON ITS PRESENT MOVEMENT AND HOLDS IN STRENGTH...A SEVERE THUNDERSTORM WARNING MAY HAVE TO BE ISSUED FOR FISHER COUNTY WITHIN AN HOUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
The Dyess AFB radar (KDYX), 129 km away, was scanning. The volume nearest the first event began at 03:43 UTC.
8 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507824, 5507826, 5507825, 5507827, 5507828, 5507829, 5507830, 5507831, 5507832, 5507833.